Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 236, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 19, 2016, 10:24 PM EDT for Johnston County, Wake County, North Carolina. It was in force for 54 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2016, 10:24 PM EDT (02:24 UTC)
- Expired
- Jul 19, 2016, 11:18 PM EDT
- In force
- 54 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Johnston County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 8 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 10:35 PM EDT | TSTM WND DMG | 1 Nne Knightdale, NC | TREE DOWN. TIME ESTIMATED BY RADAR. |
| Jul 19, 10:40 PM EDT | TSTM WND DMG | 2 Ne Knightdale, NC | TREES DOWN ON OLD KNIGHT ROAD. TIME APPROXIMATED BY RADAR. |
| Jul 19, 10:40 PM EDT | TSTM WND DMG | 2 Nne Knightdale, NC | TREES DOWN ON OLD KNIGHT ROAD. TIME APPROXIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1201 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1646 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
853
WUUS52 KRAH 200224
SVRRAH
NCC101-183-200330-
/O.NEW.KRAH.SV.W.0236.160720T0224Z-160720T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1024 PM EDT TUE JUL 19 2016
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA...
SOUTHEASTERN WAKE COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 1130 PM EDT
* AT 1024 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WAKE
FOREST... OR 13 MILES EAST OF RALEIGH...MOVING SOUTH AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
RALEIGH...SMITHFIELD...GARNER...CLAYTON...ZEBULON...KNIGHTDALE...
MICRO...SELMA...WENDELL AND PINE LEVEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3584 7827 3583 7826 3552 7820 3545 7849
3554 7877 3586 7860
TIME...MOT...LOC 0224Z 003DEG 21KT 3589 7844
HAIL...1.00IN
WIND...60MPH
$$
772 follow-up statements
360
WWUS52 KRAH 200249
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1049 PM EDT TUE JUL 19 2016
NCC101-183-200330-
/O.CON.KRAH.SV.W.0236.000000T0000Z-160720T0330Z/
JOHNSTON NC-WAKE NC-
1049 PM EDT TUE JUL 19 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR CENTRAL JOHNSTON AND SOUTHEASTERN WAKE COUNTIES...
AT 1049 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF ZEBULON...OR 13 MILES EAST OF RALEIGH...MOVING SOUTH AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...SMITHFIELD...GARNER...CLAYTON...ZEBULON...KNIGHTDALE...
MICRO...SELMA...WENDELL AND PINE LEVEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3584 7827 3583 7826 3552 7820 3545 7849
3554 7876 3585 7851
TIME...MOT...LOC 0249Z 001DEG 20KT 3576 7843
HAIL...1.00IN
WIND...60MPH
$$
77153
WWUS52 KRAH 200318
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1118 PM EDT TUE JUL 19 2016
NCC101-183-200327-
/O.CAN.KRAH.SV.W.0236.000000T0000Z-160720T0330Z/
JOHNSTON NC-WAKE NC-
1118 PM EDT TUE JUL 19 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL JOHNSTON AND
SOUTHEASTERN WAKE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RALEIGH.
LAT...LON 3584 7827 3583 7826 3552 7820 3545 7849
3554 7876 3585 7851
TIME...MOT...LOC 0316Z 003DEG 21KT 3559 7844
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 9:41 PM EDT, 43 minutes earlier.
Area forecast discussion, Jul 19, 9:41 PM EDT, 43 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 941 PM EDT TUE JUL 19 2016 .SYNOPSIS... A cold front will approach the area tonight and cross the Carolinas by Wednesday. A strong upper level ridge over the central US will expand east through the end of the week. && .NEAR TERM /THROUGH TONIGHT/... As of 941 PM Tuesday... Isolated severe thunderstorms continue over the northern Piedmont, with scattered strong storms over the SW Piedmont and Sandhills at mid-evening. The main threat has been wind gusts to 60 mph. That threat still lingers through midnight or 100 AM. In addition to the wind threat, lightning continues to be nearly continuous with the storms approaching the Triangle from the north and the storms to the south and west. This will be a significant hazard with these storms. Overnight... expect the storm chances to slowly reduce to a slight chance as the cold front slips into the northern zones late. Lows in the upper 60s to mid 70s. && .SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/... As of 320 PM Tuesday... The cold front is expected to settle over NC on Wednesday morning, with slightly drier and more stable air north of the front and moderate instability south of the front again by Wednesday afternoon. Convection will be focused across the southern and eastern CWA, and modest/broad cyclonic mid-level flow may support a few clusters of strong storms. Morning stratus shouldn't have any impact on afternoon highs, which will be in the upper 80s and lower 90s based on a slight dip in 1000-850mb thicknesses to around 1420m. Lows Wednesday night in the 68-72. && .LONG TERM /THURSDAY THROUGH TUESDAY/... As of 210 PM Tuesday... Thursday through Sunday: Central NC will be stuck between a strong upper level ridge will centered over the Midwest and an upper level trough along the east coast of the U.S. Thursday into Saturday. Northwest flow aloft will dominate the region during that time, with some weak mid-level disturbances may kick off some convection. Otherwise, the forecast should remain mostly dry through the end of the week. The high will dampen some but stretch more west-east for the weekend. At the the surface, the piedmont trough will be a persistent feature over the Carolinas, with a Bermuda high to the east, southwest flow over NC, and ridging west of the mountains. The more significant weather issue will be the temperatures, which will increase from highs around 90 degrees and lows in the low 70s Thursday, to highs in the upper 90s to near 100 degrees and lows in the mid 70s by Sunday. Barring any significant forecast changes between now and then, Sunday looks the most likely to reach heat advisory criteria (heat index of 105 degrees), although Saturday could also reach criteria. Monday and Tuesday: There is a bit more uncertainty in the forecast for early next week, thus will stick with near climatology. Best chances for showers and storms in the aft/eve with a lull overnight. Temperatures a bit above normal, highs in the low to mid 90s and lows in the mid 70s. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... As of 940 PM Tuesday... Outside of thunderstorms, VFR conditions are expected for most of the current TAF period. A cold front approaching from the northwest will enhance thunderstorms coverage this evening, with a decent chance of storms impacting eastern terminals like RDU, FAY and RWI. Confidence in the next few hours is relatively low given the lack of a focus for the storms, but later this evening the cold front should help trigger several storms across the northern and eastern portions of the Piedmont and Coastal Plain. Confidence is highest at RWI and hires guidance suggests the best potential will be between 23Z and 03Z. Otherwise scattered showers and storms will be possible through 06z, with a decreasing chance through the remainder of the night as the cold front moves south through the area and a northeasterly wind focuses the best chance of showers/storms across southern and eastern NC on Wednesday. Long Term: High pressure will dominate the remainder of the week, leading to dry conditions and VFR. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Badgett NEAR TERM...Badgett SHORT TERM...BS LONG TERM...KCP AVIATION...bsd/bs
Hazardous weather outlook, Jul 19, 3:30 PM EDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 330 PM EDT TUE JUL 19 2016 NCZ007>011-021>028-038>043-073>078-083>086-088-089-201930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 330 PM EDT TUE JUL 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH LATE EVENING...WITH DAMAGING WINDS THE MOST LIKELY THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HOT CONDITIONS...WITH HEAT INDEX VALUES IN EXCESS OF 100 DEGREES... WILL BE POSSIBLE THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 19, 7:37 PM EDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 737 PM EDT TUE JUL 19 2016 NCZ011-027-028-200015- HALIFAX NC-NASH NC-EDGECOMBE NC- 737 PM EDT TUE JUL 19 2016 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTH CENTRAL HALIFAX...NORTHEASTERN NASH AND NORTHERN EDGECOMBE COUNTIES UNTIL 815 PM EDT... AT 737 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTHEAST OF DORTCHES...OR 12 MILES NORTH OF ROCKY MOUNT...MOVING SOUTH AT 15 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ROCKY MOUNT...ENFIELD...WHITAKERS...SPEED...LEGGETT AND BATTLEBORO. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS 50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3616 7782 3622 7762 3595 7743 3592 7776 TIME...MOT...LOC 2337Z 347DEG 11KT 3613 7771 77
Special weather statement, Jul 19, 8:23 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
823 PM EDT TUE JUL 19 2016
NCZ088-200115-
CUMBERLAND NC-
823 PM EDT TUE JUL 19 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CUMBERLAND COUNTY
UNTIL 915 PM EDT...
AT 823 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FAYETTEVILLE...MOVING SOUTH AT 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...FORT BRAGG...POPE AFB...HOPE MILLS...SPRING LAKE...
EASTOVER...STEDMAN...CEDAR CREEK...VANDER AND BONNIE DOONE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3486 7893 3487 7892 3489 7893 3492 7896
3494 7900 3519 7902 3524 7879 3485 7864
3485 7883 3483 7890
TIME...MOT...LOC 0023Z 346DEG 16KT 3514 7890
77Special weather statement, Jul 19, 8:37 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
837 PM EDT TUE JUL 19 2016
NCZ009-010-200115-
WARREN NC-VANCE NC-
837 PM EDT TUE JUL 19 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WESTERN WARREN AND
VANCE COUNTIES UNTIL 915 PM EDT...
AT 837 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTH OF HENDERSON...MOVING SOUTH AT 15 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HENDERSON...KITTRELL...MIDDLEBURG...SOUTH HENDERSON...GILLBURG...
DREWRY...BULLOCKSVILLE...JOHN H KERR RESERVOIR...
AFTON AND SATTERWHITE POINT MARINA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
THIS THUNDERSTORM IS PRODUCING AN EXCESSIVE AMOUNT OF DEADLY CLOUD
TO GROUND LIGHTNING. SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS. IF YOU CANNOT SEEK SHELTER INDOORS...AN ENCLOSED VEHICLE
CAN PROVIDE SAFE SHELTER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL
AHEAD OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND
WIND.
&&
LAT...LON 3625 7816 3626 7817 3625 7819 3626 7823
3627 7831 3623 7834 3623 7838 3617 7842
3616 7846 3617 7846 3646 7851 3651 7850
3652 7847 3653 7847 3654 7838 3654 7829
TIME...MOT...LOC 0037Z 346DEG 15KT 3648 7839
77Special weather statement, Jul 19, 8:44 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
844 PM EDT TUE JUL 19 2016
NCZ027-028-200145-
NASH NC-EDGECOMBE NC-
844 PM EDT TUE JUL 19 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL NASH AND
WEST CENTRAL EDGECOMBE COUNTIES UNTIL 945 PM EDT...
AT 844 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHWEST OF DORTCHES...OR 9 MILES NORTH OF NASHVILLE...MOVING
SOUTHEAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...NASHVILLE...DORTCHES...RED OAK...SHARPSBURG...
CASTALIA...TAR RIVER RESERVOIR...KINGSBORO AND AVENTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3585 7760 3579 7774 3583 7775 3587 7783
3584 7785 3585 7788 3582 7794 3610 7808
3612 7807 3618 7792 3617 7792 3616 7790
3614 7789 3614 7784
TIME...MOT...LOC 0044Z 333DEG 15KT 3610 7795
77Special weather statement, Jul 19, 9:25 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 925 PM EDT TUE JUL 19 2016 NCZ026>028-043-200230- NASH NC-WILSON NC-EDGECOMBE NC-FRANKLIN NC- 925 PM EDT TUE JUL 19 2016 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NASH...NORTHEASTERN WILSON...SOUTHWESTERN EDGECOMBE AND EAST CENTRAL FRANKLIN COUNTIES UNTIL 1030 PM EDT... AT 925 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF NASHVILLE...MOVING SOUTHEAST AT 20 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ROCKY MOUNT...NASHVILLE...WILSON...ELM CITY...DORTCHES...RED OAK... SHARPSBURG...SPRING HOPE...SIMS AND CASTALIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS 50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3610 7822 3620 7802 3583 7759 3565 7801 TIME...MOT...LOC 0125Z 333DEG 16KT 3604 7805 77
Special weather statement, Jul 19, 10:00 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1000 PM EDT TUE JUL 19 2016
NCZ040-075-076-200300-
LEE NC-CHATHAM NC-MOORE NC-
1000 PM EDT TUE JUL 19 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF LEE...WESTERN
CHATHAM AND NORTHEASTERN MOORE COUNTIES UNTIL 1100 PM EDT...
AT 1000 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR SILER CITY...MOVING SOUTHEAST AT 20 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SANFORD...SILER CITY...GOLDSTON...BROADWAY...CAMERON...GUM SPRINGS...
HARPERS CROSSROADS...LEMON SPRINGS...CUMNOCK AND TRAMWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3527 7935 3569 7955 3570 7954 3580 7937
3552 7897 3541 7908
TIME...MOT...LOC 0200Z 322DEG 19KT 3569 7941
77The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:11 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 49 min |
| Jul 19, 8:14 PM EDT | Severe Thunderstorm Warning | RAH | Halifax, Warren | 47 min |
| Jul 19, 8:23 PM EDT | Special Weather Statement | RAH | Cumberland | 52 min |
| Jul 19, 8:37 PM EDT | Special Weather Statement | RAH | Vance | 38 min |
| Jul 19, 8:44 PM EDT | Special Weather Statement | RAH | Nash | 61 min |
| Jul 19, 8:49 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Vance, Warren | 41 min |
| Jul 19, 9:25 PM EDT | Special Weather Statement | RAH | Nash, Wilson | 65 min |
| Jul 19, 9:25 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville | 65 min |
| Jul 19, 9:41 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Vance, Wake | 64 min |
| Jul 19, 9:44 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Scotland | 61 min |
| Jul 19, 10:00 PM EDT | Special Weather Statement | RAH | Chatham, Lee | 60 min |
| Jul 19, 10:47 PM EDT | Special Weather Statement | RAH | Cumberland | 58 min |
| Jul 19, 11:05 PM EDT | Special Weather Statement | RAH | Hoke, Lee | 55 min |
| Jul 19, 11:24 PM EDT | Special Weather Statement | RAH | Hoke | 66 min |
| Jul 19, 11:31 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Lee, Moore | 59 min |
| Jul 19, 11:40 PM EDT | Severe Thunderstorm Warning | RAH | Person | 65 min |
| Jul 19, 11:48 PM EDT | Areal Flood Advisory | RAH | Cumberland, Harnett, Hoke, Lee, Moore | 3 hr |
| Jul 20, 12:56 AM EDT | Areal Flood Advisory | RAH | Anson, Richmond | 3 hr |
| Jul 20, 1:46 AM EDT | Special Weather Statement | RAH | Franklin, Halifax, Vance, Warren | 74 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.